Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 314, NWS Atlanta, GA

June 11, 2009Cobb County, Douglas County, Fulton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2009, 3:29 PM EDT for Cobb County, Douglas County, Fulton County, Georgia. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2009, 3:29 PM EDT (19:29 UTC)
Expired
Jun 11, 2009, 4:00 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Cobb County, GA, Douglas County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 3:50 PM EDTHAIL 0.758 Wnw Atlanta, GA
Jun 11, 4:07 PM EDTHAIL 0.881 Ne Atlanta, GANICKEL SIZED HAIL REPORT AT FREEDOM PARKWAY AND THE DOWNTOWN CONNECTOR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 12:18 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1725 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1725 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 111929
SVRFFC
GAC067-097-121-112000-
/O.NEW.KFFC.SV.W.0314.090611T1929Z-090611T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT THU JUN 11 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN COBB COUNTY IN NORTH CENTRAL GEORGIA
  NORTHEASTERN DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA
  CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 400 PM EDT

* AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  AUSTELL...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SMYRNA...MIDTOWN...ATLANTA...BUCKHEAD AND GRANT PARK-ZOO ATLANTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3390 8435 3369 8435 3372 8467 3389 8466
TIME...MOT...LOC 1930Z 273DEG 32KT 3380 8455

$$
2 follow-up statements
000 
WWUS52 KFFC 111943
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT THU JUN 11 2009

GAC067-097-121-112000-
/O.CON.KFFC.SV.W.0314.000000T0000Z-090611T2000Z/
DOUGLAS GA-COBB GA-FULTON GA-
343 PM EDT THU JUN 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL FULTON...SOUTHERN COBB AND NORTHEASTERN DOUGLAS
COUNTIES...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR 
BANKHEAD...AND MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOLTON...CASCADE HEIGHTS...WEST END...CHASTAIN MEMORIAL PARK...
ATLANTIC STATION...MIDTOWN...BUCKHEAD...ATLANTA...TURNER FIELD...
LAKEWOOD PARK...PIEDMONT PARK...SWEET AUBURN...GRANT PARK-ZOO
ATLANTA...VIRGINIA HIGHLAND AND LITTLE FIVE POINTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3390 8435 3369 8435 3372 8467 3389 8466
TIME...MOT...LOC 1943Z 276DEG 23KT 3377 8448

$$
000 
WWUS52 KFFC 111952
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT THU JUN 11 2009

GAC067-097-112001-
/O.CAN.KFFC.SV.W.0314.000000T0000Z-090611T2000Z/
DOUGLAS GA-COBB GA-
352 PM EDT THU JUN 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COBB AND NORTHEASTERN
DOUGLAS COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED EAST OF THESE COUNTIES.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.

LAT...LON 3373 8459 3380 8451 3383 8446 3388 8444
      3390 8443 3390 8435 3369 8435 3371 8461
TIME...MOT...LOC 1951Z 277DEG 26KT 3376 8439

$$

GAC121-112000-
/O.CON.KFFC.SV.W.0314.000000T0000Z-090611T2000Z/
FULTON GA-
352 PM EDT THU JUN 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL FULTON COUNTY...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR 
ATLANTA...AND MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAKEWOOD PARK...PIEDMONT PARK...SWEET AUBURN...GRANT PARK-ZOO
ATLANTA...VIRGINIA HIGHLAND AND LITTLE FIVE POINTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3373 8459 3380 8451 3383 8446 3388 8444
      3390 8443 3390 8435 3369 8435 3371 8461
TIME...MOT...LOC 1951Z 277DEG 26KT 3376 8439

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:55 PM EDT, 34 minutes earlier.

Area forecast discussion, Jun 11, 2:55 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT THU JUN 11 2009

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
LINE OF STRONG CONVECTION CURRENTLY MOVING EAST ACROSS THE NORTHERN
HALF OF THE FORECAST AREA ASSOCIATED WITH THE SOUTHERN END OF YET
ANOTHER FAST MOVING SHORTWAVE IN THE WESTERLY UPPER LEVEL FLOW OVER
THE REGION. THIS LARGE SCALE PATTERN STAY CONSISTENT THROUGH FRIDAY
AS A BROAD...FLAT UPPER LEVEL RIDGE REMAINS IN PLACE OVER THE WESTERN
GULF OF MEXICO. BY SATURDAY THE RIDGE BEGINS BUILDING NORTH TURNING
THE UPPER FLOW BACK TO A MORE NORTHWESTERLY ORIENTATION...BUT KEEPING
THE FORECAST AREA UNDER THE FAVORED LOCATION TO AT LEAST GET
SIDESWIPED BY WAVES RIDING OVER THE RIDGE. TIMING OF THESE WAVES IS A
BIT HARD TO PIN DOWN SO I WILL KEEP POPS IN THE CHANCE RANGE
AREAWIDE...BUT WITH A BIT OF A DIURNAL BIAS. TEMPERATURES WILL REMAIN
AT OR SLIGHTLY ABOVE SEASONAL NORMALS.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
12Z RUN OF THE GFS AND ECMWF MODELS BOTH CONTINUE THE TREND OF
BUILDING THE LARGE UPPER RIDGE OVER THE GULF OF MEXICO NORTH AND EAST
INTO THE LOWER MISSISSIPPI VALLEY AND SOUTHEASTERN U.S. THE GFS
EXPANDS THE RIDGE FURTHER EAST OVER THE FORECAST AREA WITH THE ECMWF
KEEPING THE RIDGE CENTERED MORE OVER THE MISSISSIPPI VALLEY. GFS
SOLUTION WOULD BE NOTICEABLY HOTTER AND DRIER THAN THE ECMWF. FOR NOW
I WILL NOT MAKE ANY CHANGES TO THE EXTENDED FORECAST TRENDS...WITH
SCATTERED...MAINLY DIURNAL...CONVECTION CONTINUING THROUGH THE
PERIOD AND TEMPERATURES REMAINING AT OR A BIT ABOVE SEASONAL NORMALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  91  68  90  68 /  40  30  40  30  30
ATLANTA         71  89  71  88  71 /  30  30  30  40  30
BLAIRSVILLE     64  84  62  86  65 /  30  40  30  40  30
CARTERSVILLE    66  88  66  88  67 /  30  30  30  40  30
COLUMBUS        72  92  72  92  72 /  40  30  30  40  30
GAINESVILLE     69  88  69  89  69 /  40  40  30  40  30
MACON           71  92  71  92  72 /  40  30  30  30  30
ROME            68  89  68  89  68 /  30  40  30  50  30
PEACHTREE CITY  67  89  67  89  68 /  40  30  30  40  30
VIDALIA         73  92  72  93  72 /  40  30  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...COBB...DADE...DAWSON...DEKALB...
DOUGLAS...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...
GWINNETT...HALL...HARALSON...JACKSON...LUMPKIN...MADISON...
MURRAY...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...
PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...
WHITFIELD...WILKES.

&&

20
Hazardous weather outlook, Jun 11, 12:15 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1215 PM EDT THU JUN 11 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1215 PM EDT THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE TENNESSEE VALLEY
THIS AFTERNOON...DURING PEAK DAYTIME HEATING. A WEAK SURFACE
BOUNDARY EXTENDING FROM THE CAROLINAS INTO EAST CENTRAL GEORGIA
WILL COMBINE WITH THE DISTURBANCE TO AID IN THUNDERSTORM
DEVELOPMENT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. FREQUENT
LIGHTNING CAN ALSO BE EXPECTED. THE STORMS WILL BE POSSIBLE ACROSS
ALL OF NORTH AND CENTRAL GEORGIA WITH THE GREATEST THREAT OF SEVERE
WEATHER NORTH OF A LINE FROM LAGRANGE TO MILLEDGEVILLE...MAINLY
BETWEEN 2 AND 10 PM.

.DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING. INSTABILITY WILL INCREASE
ACROSS THE AREA WITH DAYTIME HEATING. CAPES OF 2000 TO 2500 AND
LIFTED INDICES OF -2 TO -4 ARE EXPECTED ACROSS THE AREA...WITH
ISOLATED SEVERE THUNDERSTORMS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 11, 2:38 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EDT THU JUN 11 2009

GAZ022-111945-
238 PM EDT THU JUN 11 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
FORSYTH COUNTY UNTIL 345 PM EDT...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 8 MILES WEST OF DUCKTOWN...AND MOVING EAST
AT 20 MPH.

WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY
AS THIS STORM MOVES ACROSS FORSYTH COUNTY THROUGH 345 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE DREW...DUCKTOWN...
HIGHTOWER...CUMMING...MATT...COAL MOUNTAIN AND CHESTATEE.
Local storm report, Jun 11, 2:46 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     TSTM WND DMG     ELLIJAY                 34.69N 84.48W
06/11/2009                   GILMER             GA   EMERGENCY MNGR

            40 TREES UPROOTED OR TWISTED AND POWER LINES DOWN. A ROOF
            WAS RIPPED OFF AN OLD FIRE STATION.

&&

JLF
Special weather statement, Jun 11, 2:58 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT THU JUN 11 2009

GAZ033-111945-
258 PM EDT THU JUN 11 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
FULTON COUNTY UNTIL 345 PM EDT...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 7 MILES WEST AND SOUTHWEST OF MOUNTAIN
PARK. ANOTHER STRONG THUNDERSTORM WAS SKIRTING EXTREME NORTH FULTON
COUNTY NORTH OF MILTON. THESE STORMS WERE MOVING EAST AT 30 MPH.

WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY
AS THIS STORM MOVES ACROSS FULTON COUNTY THROUGH 345 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE MOUNTAIN
PARK...ROSWELL...MILTON AND ALPHARETTA.
Special weather statement, Jun 11, 3:01 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT THU JUN 11 2009

GAZ031-032-043-111945-
301 PM EDT THU JUN 11 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
DOUGLAS...PAULDING AND COBB COUNTIES UNTIL 345 PM EDT...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW GEORGIA...AND MOVING EAST AT 35 MPH.

WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY
AS THIS STORM MOVES ACROSS DOUGLAS...PAULDING AND COBB COUNTIES
THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
NEW GEORGIA...HIRAM...BROWNSVILLE...DOUGLASVILLE...POWDER
SPRINGS...LITHIA SPRINGS...SWEETWATER CREEK STATE PARK...
AUSTELL...MABLETON AND SMYRNA.
Special weather statement, Jun 11, 3:06 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
306 PM EDT THU JUN 11 2009

GAZ023>025-112000-
306 PM EDT THU JUN 11 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
JACKSON...BANKS AND HALL COUNTIES UNTIL 400 PM EDT...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS THAT EXTENDED FROM ABOUT 5 MILES
NORTHEAST OF MURRAYVILLE TO NEAR LAKE LANIER ISLANDS... AND MOVING
EAST AT 35 MPH.

WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY
AS THESE STORMS MOVE ACROSS JACKSON...BANKS AND HALL COUNTIES
THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE MURRAYVILLE... AQUALAND PARK...LAKE LANIER ISLANDS...
OAKWOOD... GAINESVILLE...FLOWERY BRANCH...CHESTNUT MOUNTAIN...
CANDLER...ROAD ATLANTA-LANIER SPEEDWAY...LULA...BRASELTON...TALMO...
GILLSVILLE... PENDERGRASS AND HOLLINGSWORTH.
Special weather statement, Jun 11, 3:18 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 PM EDT THU JUN 11 2009

GAZ034-112000-
318 PM EDT THU JUN 11 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
GWINNETT COUNTY UNTIL 400 PM EDT...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 5 MILES WEST AND NORTHWEST OF BERKELEY
LAKE...AND MOVING EAST AT 35 MPH.

WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY
AS THIS STORM MOVES ACROSS GWINNETT COUNTY THROUGH 400 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE BERKELEY LAKE...DULUTH...
SUWANEE...SUGAR HILL...LAWRENCEVILLE...BUFORD...HOG MOUNTAIN AND
DACULA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:58 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton36 min
Jun 11, 5:03 PM EDTSevere Thunderstorm WarningFFCEmanuel42 min
Jun 11, 5:43 PM EDTSevere Thunderstorm WarningFFCLaurens, Montgomery, Treutlen, Wheeler47 min
Jun 11, 6:02 PM EDTSevere Thunderstorm WarningFFCChattooga, Walker58 min
Jun 11, 6:38 PM EDTSevere Thunderstorm WarningFFCBartow, Chattooga, Floyd, Gordon26 min
Jun 11, 7:03 PM EDTSevere Thunderstorm WarningFFCMeriwether26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.